Alert archive / Oklahoma / Wind Advisories in 2015

Wind Advisory 1, NWS Norman, OK

January 7, 201516 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Jan 7, 2015, 4:35 AM CST for 16 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 7, 2015, 8:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 4:35 AM CST (10:35 UTC)
In effect from
Jan 7, 2015, 8:00 AM CST
Expired
Jan 7, 2015, 2:53 PM CST
In force
7 hr
Issued by
NWS Norman, OK
All 24 counties

Beckham County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 24 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2040 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS74 KOUN 071035
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
435 AM CST WED JAN 7 2015

OKZ014-016-021>024-027-033>039-044-045-TXZ083>090-071830-
/O.NEW.KOUN.WI.Y.0001.150107T1400Z-150107T2100Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-
GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
435 AM CST WED JAN 7 2015

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

* TIMING: MID MORNING THROUGH MID AFTERNOON.

* WINDS: NORTH WINDS 25 TO 30 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: LOW WIND CHILL VALUES ARE EXPECTED WITH THE GUSTY WINDS
  AND COLD TEMPERATURES. TRAVEL WILL BECOME DIFFICULT IN THE
  WIND... ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADS.
  LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
589 
WWUS74 KOUN 072053
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CST WED JAN 7 2015

OKZ014-016-021>024-027-033>039-044-045-TXZ083>090-072200-
/O.CAN.KOUN.WI.Y.0001.000000T0000Z-150107T2100Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-
GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
253 PM CST WED JAN 7 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED NORTHERLY WINDS AT 10 TO 20 MPH WITH GUSTS NEAR 30 MPH
WILL BE POSSIBLE THROUGH THE AFTERNOON.

$$

MAHALE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 7, 4:30 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 7, 4:30 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CST WED JAN 7 2015

.DISCUSSION...
WINDS ARE INCREASING ACROSS THE AREA WITH THE INCREASING PRESSURE
GRADIENT AHEAD OF THE BIG 1058 MB HIGH MOVING INTO NORTHEAST
MONTANA. 5-7 MB 3 HOUR PRESSURE RISES ARE BEING OBSERVED THROUGH
MUCH OF SOUTHWEST KS/SOUTHEAST CO AND NORTHWEST OK. IT LOOKS LIKE
THE STRONGEST WINDS WILL DEVELOP ACROSS THE SOUTHWEST PORTION OF
THE AREA THIS MORNING INTO EARLY AFTERNOON AS THIS AREA OF
HIGHEST PRESSURE GRADIENT MOVES SOUTH... THEREFORE HAVE ISSUED A
WIND ADVISORY FOR THE SOUTHWEST QUARTER OF OKLAHOMA AND OUR NORTH
TEXAS ZONES. COLD TEMPERATURES ARE EXPECTED THROUGH EARLY
TOMORROW. THE WIND WILL COMBINE WITH THE COLD TO PRODUCE LOW WIND
CHILLS THROUGH TOMORROW MORNING AND WILL KEEP THE WIND CHILL
ADVISORY UP FOR THE NORTH THIS MORNING. WIND CHILL VALUES WILL
REMAIN IN THE SINGLE DIGITS TODAY THANKS TO THE WINDS. A WIND
CHILL ADVISORY MAY BE NEEDED AGAIN TOMORROW MORNING. TEMPERATURES
MODERATE TOMORROW AFTERNOON AS SURFACE HIGH SHIFTS EAST OF THE
AREA AND SOUTHERLY WINDS RETURN... ALTHOUGH THE OVERALL COOL
PATTERN WILL PERSIST AND TEMPERATURES WILL REMAIN BELOW SEASONAL
AVERAGES THROUGH THE FORECAST PERIOD.

THERE WILL BE LOW CHANCES OF LIGHT SNOW IN TEXAS ON FRIDAY MORNING
ON THE NORTH EDGE OF AN AREA OF PRECIPITATION EXPECTED TO DEVELOP
ACROSS TEXAS... BUT CHANCES ARE STILL RELATIVELY LOW THIS FAR
NORTH. THE BETTER CHANCES OF PRECIPITATION WILL BE ACROSS THE
SOUTH AND EAST PART OF THE AREA SATURDAY NIGHT THROUGH MONDAY AS A
SERIES OF UPPER WAVES MOVES ACROSS TEXAS/OKLAHOMA. STARTING TO
LOOK AT THE FORECAST SOUNDINGS FOR THIS PRECIPITATION EVENT...
MODELS ARE SHOWING A HEALTHY WARM LAYER AT 850/800 MB WITH
SOUTHWEST WINDS... SO IT LOOKS LIKELY THAT SNOW WILL NOT BE A
FEATURED PRECIPITATION TYPE. HAVE TRENDED THE WEATHER GRIDS MORE
TOWARD FREEZING RAIN THAN SNOW WHERE LOW-LEVEL TEMPERATURES ARE
COOL ENOUGH... AT LEAST UNTIL THIS LAYER BEGINS TO COOL LATER
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  21   9  34  18 /  10   0   0   0
HOBART OK         22  10  36  16 /   0   0   0   0
WICHITA FALLS TX  28  13  38  21 /   0   0   0   0
GAGE OK           19   8  42  15 /  10   0   0   0
PONCA CITY OK     17   5  34  15 /  10   0   0   0
DURANT OK         31  11  35  22 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR OKZ004>015.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
     FOR OKZ014-016-021>024-027-033>039-044-045.

TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
     FOR TXZ083>090.

&&
Hazardous weather outlook, Jan 6, 11:40 AM CST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST TUE JAN 6 2015

OKZ004>048-050>052-TXZ083>090-071100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.COLD WEATHER...
ANOTHER STRONG COLD FRONT WILL BRING VERY LOW WIND CHILL
READINGS...COLD TEMPERATURES...AND GUSTY NORTH WINDS TO THE
AREA AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.COLD WEATHER...
VERY LOW WIND CHILL READINGS...COLD TEMPERATURES...AND GUSTY
WINDS WILL CONTINUE ON WEDNESDAY. LOW WIND CHILLS AND COLD
TEMPERATURES WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY
MORNING...THOUGH WINDS WILL NOT BE AS STRONG.

.WINTER PRECIPITATION...
SOME RAIN AND WINTER PRECIPITATION IS POSSIBLE FRIDAY THROUGH
SUNDAY...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTH TEXAS.
CONTINUE TO CHECK FORECAST UPDATES THIS WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:34 PM CSTWind Chill AdvisoryOUNAlfalfa, Garfield, Grant, Kay, Lincoln, Logan and 2 more18 hr

Nearby

Wind Advisories in Oklahoma, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.